Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 3, 2015, 7:54 AM CST for 5 counties in Arkansas; Dunklin County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2015, 7:54 AM CST (13:54 UTC)
- Expired
- Jan 3, 2015, 11:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577
WGUS54 KMEG 031354
FFWMEG
ARC021-031-055-075-121-MOC069-031700-
/O.NEW.KMEG.FF.W.0001.150103T1354Z-150103T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
754 AM CST SAT JAN 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
CLAY COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1100 AM CST
* AT 753 AM CST...LAW ENFORCEMENT HAS REPORTED FLOODING ACROSS AREA
ROADWAYS AND LOW WATER CROSSINGS. RADAR ESTIMATES 2 TO 4 INCHES OF
RAIN HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3
HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...WALNUT RIDGE...MALDEN...PIGGOTT...CORNING...HOXIE...
CAMPBELL...BLACK ROCK...CHALK BLUFF NATURAL AREA...LAKE CHARLES
STATE PARK...IMBODEN...RAVENDEN...LAFE...REYNO...COLLEGE CITY...
PORTIA...MAYNARD...BIGGERS...STRAWBERRY AND LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3663 8996 3654 8997 3581 9103 3589 9103
3589 9136 3623 9135 3624 9126 3633 9126
3642 9131 3642 9135 3647 9136 3649 9140
3650 9141 3650 9022 3663 9015
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 6:35 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 3, 6:35 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
635 AM CST SAT JAN 3 2015
.UPDATE...
UPDATED TO SHIFT SLIGHT RISK FOR SEVERE STORMS FURTHER EAST THAN
WAS EARLIER ADVERTISED.
&&
.DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO ADVANCE MORE
QUICKLY EASTWARD THAN MUCH OF THE MODEL GUIDANCE SUGGESTED
EARLIER. THIS SHOULD SERVE TO LIMIT INSTABILITY LEVELS AND
THEREFORE THE SEVERE WEATHER THREAT ACROSS ALL BUT PORTIONS OF
NORTHEAST MISSISSIPPI TODAY. PORTIONS OF NORTHEAST MISSISSIPPI
SHOULD STILL DESTABILIZE SUFFICIENTLY...SBCAPES UP TO 500
J/KG...TO SUPPORT A FEW SEVERE STORMS CAPABLE OF A FEW SEVERE
STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES.
THE LATEST PUBLIC FORECAST AND HAZARDOUS WEATHER OUTLOOK REFLECTS
THE LATEST TRENDS AND HAVE BEEN ISSUED.
JLH
&&
.PREV DISCUSSION... /ISSUED 405 AM CST SAT JAN 3 2015/
DISCUSSION...
A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL BE LIFTING
NORTHEAST OUT OF TEXAS AND INTO THE MIDDLE MISSISSIPPI VALLEY BY
LATER THIS EVENING. THIS UPPER LOW SHOULD OPEN UP AND TAKE ON AN
INCREASINGLY NEGATIVE TILT AS IT PASSES OFF TO OUR NORTHWEST. AT
THE SURFACE...LOW PRESSURE IS CURRENTLY TAKING SHAPE ACROSS
SOUTHWEST ARKANSAS ALONG A PREFRONTAL SURFACE TROUGH. THIS
SURFACE LOW WILL LIFT NORTHEASTWARD ACROSS ARKANSAS TODAY AND
SLOWLY DEEPEN. AS THIS OCCURS...STRENGTHENING SOUTHERLY FLOW IN
ADVANCE OF THE LOW PRESSURE SYSTEM WILL DRAW A SURFACE WARM FRONT
NORTHWARD INTO THE MID SOUTH WITH LOWER 60S DEWPOINTS ADVECTING
INTO MUCH OF EASTERN ARKANSAS AND NORTHERN MISSISSIPPI BY EARLY
AFTERNOON. THE ATMOSPHERE SHOULD SLOWLY DESTABILIZE ACROSS THESE
AREAS BY LATE MORNING AND REMAIN MODESTLY UNSTABLE THROUGH THE
AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 60S. THIS SHOULD
ALLOW SBCAPE VALUES TO RISE AS HIGH AS 500 J/KG ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA THIS AFTERNOON. ALSO OF NOTE...SOME
OF THE LATEST 4KM WRF RUNS NOTE EVEN GREATER INSTABILITY OVER
THESE AREAS. THIS MAY BE A BIT OVERDONE BUT SOMETHING TO WATCH. IN
ADDITION...A STRENGTHENING LOW LEVEL JET...WITH 850 MB FLOW
INCREASING TO IN EXCESS OF 50 KTS...SHOULD OVERSPREAD THE MID
SOUTH LATER THIS MORNING THROUGH THE AFTERNOON. SURFACE WINDS
SHOULD ALSO REMAIN BACKED FROM THE SOUTHEAST AHEAD OF THE SURFACE
LOW WHICH WILL LEAD TO 0-1 KM SRH VALUES IN EXCESS OF 200 M2/S2.
AS THE SURFACE LOW LIFTS NORTHEAST...THUNDERSTORMS SHOULD CONTINUE
TO DEVELOP ALONG THE TRAILING PREFRONTAL SURFACE TROUGH AS IT
MOVES EAST INTO WESTERN PORTIONS OF THE FORECAST AREA BY LATE
MORNING. STORMS SHOULD THEN INTENSIFY SOME AS THEY MOVE EAST OF
THE MISSISSIPPI RIVER INTO THE HIGHER INSTABILITY AXIS THAT WILL
RESIDE ACROSS MUCH OF NORTH MISSISSIPPI. A FEW OF THESE STORMS MAY
BECOME SEVERE AND POSE A THREAT FOR SOME DAMAGING STRAIGHT LINE
WINDS AS WELL AS ISOLATED TORNADOES WITH ANY EMBEDDED CIRCULATIONS
WITHIN THE QUASI LINEAR CONVECTIVE SYSTEM (QLCS). NUMEROUS
THUNDERSTORMS ARE ALSO EXPECTED FURTHER NORTH INTO NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS WEST TENNESSEE
TODAY...BUT WITH LIMITED INSTABILITY ANY STORMS SHOULD REMAIN
BELOW SEVERE LIMITS ACROSS THESE AREAS. PWAT VALUES DO SURGE
TOWARDS THE 99TH PERCENTILE FOR THIS TIME OF YEAR ACROSS THE
ENTIRE MID SOUTH...SO HEAVY RAINFALL WILL ALSO BE A THREAT
AREAWIDE WITH POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH REMAINS
IN EFFECT ACROSS THE AREA INTO THIS EVENING WITH A GENERAL 2 TO 3
INCH RAINFALL POSSIBLE...WITH LOCALIZED HIGHER AMOUNTS.
THE UPPER LEVEL TROUGH AND SURFACE LOW PRESSURE SYSTEM WILL LIFT
WELL NORTHEAST OF THE MID SOUTH BY LATE THIS EVENING AS THE
TRAILING PREFRONTAL TROUGH MOVES ACROSS EASTERN AREAS. ONCE THIS
TROUGH SWEEPS EAST AFTER MIDNIGHT...THERE SHOULD BE AN ABRUPT END
TO THE RAIN AND THUNDERSTORMS FROM WEST TO EAST. TEMPERATURES
SHOULD COOL INTO THE UPPER 30S TO MIDDLE 40S BEFORE SUNRISE ON
SUNDAY MORNING.
A STRONGER COLD FRONT WILL MOVE ACROSS THE MID SOUTH ON SUNDAY
WITH A FEW ISOLATED SHOWERS POSSIBLE ACROSS PORTIONS OF NORTHWEST
TENNESSEE. THIS FRONT SHOULD USHER IN COLDER TEMPERATURES FOR THE
FIRST PART OF NEXT WEEK. IN FACT...TEMPERATURES SHOULD BEGIN TO
FALL SUNDAY AFTERNOON BEHIND THE FRONTAL PASSAGE. HIGH
TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH NEXT TUESDAY.
AN ARCTIC COLD FRONT IS PROGGED TO PASS ACROSS THE MID SOUTH BY
THE MIDDLE OF NEXT WEEK WITH A 1050+ MB SURFACE HIGH BUILDING
SOUTH ACROSS THE PLAINS. THIS SHOULD RESULT IN SOME OF THE COLDEST
TEMPERATURES ACROSS THE AREA SO FAR THIS WINTER SEASON. HIGH
TEMPERATURES WILL LIKELY REMAIN BELOW FREEZING IN MOST AREAS BOTH
WEDNESDAY AND THURSDAY OF NEXT WEEK WITH LOWS RANGING FROM THE
SINGLE DIGITS NORTH TO MIDDLE TEENS SOUTH. THIS VERY COLD AIRMASS
WILL SLOWLY MODIFY TOWARDS THE END OF NEXT WEEK BUT REMAIN BELOW
SEASONAL AVERAGES. THE NEXT STORM SYSTEM SHOULD APPROACH BY NEXT
WEEKEND WITH RENEWED PRECIPITATION CHANCES.
JLH
&&
.AVIATION...
12Z TAFS
IFR / OCNL LIFR CONDITIONS TO CONTINUE THROUGHOUT THE DAY. A
STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE QUICKLY ACROSS THE
MID-SOUTH THIS MORNING AND INTO THIS AFTERNOON. HEAVY SHOWERS AND
THUNDERSTORMS ARE EXPECTED AT ALL SITES AS A COLD FRONT PUSHES
THROUGH. LLWS WILL PEAK THIS MORNING AT JBR AND MEM AROUND 15Z
WITH TUP AND MKL JUST AFTER. CEILINGS AND VISBYS ARE EXPECTED TO
IMPROVE AT ALL SITES AFTER 04/10Z.
SURFACE WINDS WILL INITIALLY BE FROM THE SOUTH 12-16 KTS GUSTING
TO AROUND 25 KTS...SHIFTING TO THE WEST AND DIMINISHING TO AROUND
10 KTS AFTER 04/00Z WITH FRONTAL PASSAGE.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 3, 6:17 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 617 AM CST SAT JAN 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041430- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 617 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE MID SOUTH TODAY INTO THIS EVENING. HEAVY RAINFALL...WITH AMOUNTS BETWEEN 2 AND 3 INCHES WILL BE COMMON...WITH LOCALIZED HEAVIER AMOUNTS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI TODAY. THE POTENTIAL WILL EXIST FOR DAMAGING STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES WITH ANY STORMS THAT BECOME SEVERE. THE GREATEST SEVERE WEATHER RISK SHOULD RESIDE SOUTHEAST OF A LINE FROM CORINTH MISSISSIPPI TO COFFEEVILLE MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ARCTIC COLD FRONT WILL MOVE ACROSS THE MID SOUTH BY THE MIDDLE OF NEXT WEEK BRINGING VERY COLD TEMPERATURES AND THE POTENTIAL FOR DANGEROUS WIND CHILL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS NORTHEAST MISSISSIPPI TODAY. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:56 PM CST | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 20 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.